4 doctors weighed in:

My docs say that propranolol 60mg, venlafaxine 150mg and amitriptyline 10mg cannot cause drowsiness. But I am experiencing drowsiness, confusion etc. ?

4 doctors weighed in
Dr. Jane Steiner
Psychiatry
1 doctor agrees

In brief: They could....

I have no doubt that the Amitriptyline can cause drowsiness, it is usually given at night with the intention of helping with sleep among other things(although you are on the lowest possible dose).
Propranolol can cause drowsiness as well, the controlled -release may cause less. Venlafaxine usually is less likely to cause any drowsiness at all. Discuss with your md.

In brief: They could....

I have no doubt that the Amitriptyline can cause drowsiness, it is usually given at night with the intention of helping with sleep among other things(although you are on the lowest possible dose).
Propranolol can cause drowsiness as well, the controlled -release may cause less. Venlafaxine usually is less likely to cause any drowsiness at all. Discuss with your md.
Dr. Jane Steiner
Dr. Jane Steiner
Thank
Dr. Dheeraj Raina
Psychiatry
1 doctor agrees

In brief: Not sure

Different folks respond differently to the same medication (or combination of meds).
I am not sure why your doc says it's not the meds - perhaps he/she wants you to stick with the medications during the early phase of treatment when such s/e can occur but then the body overcomes them in a few weeks. It's best that you discuss it with your doc.

In brief: Not sure

Different folks respond differently to the same medication (or combination of meds).
I am not sure why your doc says it's not the meds - perhaps he/she wants you to stick with the medications during the early phase of treatment when such s/e can occur but then the body overcomes them in a few weeks. It's best that you discuss it with your doc.
Dr. Dheeraj Raina
Dr. Dheeraj Raina
Thank
Get help from a real doctor now
Dr. Umesh Patel
Board Certified, Preventive Medicine
39 years in practice
1M people helped
Continue
111,000 doctors available
Read more answers from doctors